MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 5MM, 24CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 5MM, 24CM
Model Number 8712AA
Medical Device Problem Codes Temperature Problem (3022); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Burn(s) (1757); Foreign Body In Patient (2687)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the end of hopkins rod touched the arm of a member of staff causing a small burn to arm.The issue was identified after medical procedure.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Leading device: 8712aa returned on august 7,2025.Concomitant device: 495na returned on august 7,2025.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: reported issue: hand burnt by distal tip of scope.Investigation: the examination of the optic revealed normal signs of wear on the optics.The rod-lens system shows abrasion attributable to normal clinical use.The inspection of the light cable revealed no damage.The light cable shows normal signs of wear.Conclusion: during the examination of the articles in question, no deviations or damage that could impair their function were found.About the customer's description "hand burnt by distal tip of scope," we expressly point out in the instructions for use ifu96216001d pages 4 + 5, 12 + 13 and ifudsx551_en_v2.1_08-2024_ifu_ce_mdr page 8 + page 9, we expressly advise avoiding direct contact with the light exit port.The customer acted contrary to the safety instructions in the instructions for use, causing a burn to the palm of their hand.This is a case of user error.No further measures will be taken.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 5MM, 24CM
Common Device Name
HOPKINS TELESCOPE 0°, 5MM, 24CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22755190
Report Number9610617-2025-01398
Device Sequence Number8607018
Product Code EOB
UDI-Device Identifier04048551216590
UDI-Public04048551216590
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8712AA
Device Catalogue Number8712AA
Device Lot Number1201QC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/07/2025
01/12/2026
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date08/18/2025
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
495NA FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown